MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device has been discarded by the hospital.However, we were able to confirm the reported incident based on the picture that was provided to us by the hospital.A section of the balloon above the distal ligature failed to deflate.Device was tested before use and was found to be operational.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.At this time, we are inconclusive about the root cause of this issue.It is possible that the physician overinflated the balloon loosening the distal ligature that allowed water to leak into the tip of the balloon but was unable to escape when deflating the balloon.We currently have a corrective and preventive action (capa) opened to investigate the possible root causes of this issue.There was no injury to the patient as the result of this issue.Physician was able to recognize that the balloon did not deflate completely under fluoroscopy.He was able to remove the device from the patient's vessel without any complication.
 
Event or Problem Description
During embolectomy procedure, the physician could not deflate the balloon completely when removing the catheter out of the patient's artery.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7643236
Report Number1220948-2018-00043
Device Sequence Number122163
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/28/2023
Device Catalogue Number1601-44
Device Lot NumberSLC4362
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1